Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blips
Jan 18, 2009

I am 59, started meds at a CD4 count of 260 in April, VL 6,000. No missed doses. My first post HAART labs showed a rise to 320 CD4, VL 1000, the next labs: 360 CD4 VL UD. My last labs last week showed a CD4 of 460 with VL of 250. My provider says it's probably a blip and wants to repeat it in a month. I contracted a complicated virus and am on a boosted PI with Truvada, There was a lot of discussion when I started meds if more should be added because of the confusing genotype/phenotype picture but it was opted to start with a "basic" regimen.

If the VL stays detectable but too low for a resistence test what is done then? Isn't it fairly early for blips? Do they occur much more often in some than others? When blips are frequent or early can that mean that med resistence is likely?

Response from Dr. Holodniy

Blips can occur any time after becoming undetectable. It is hard to predict who might have blips and or how often. In studies done to date, the likelihood of HIV med failure is low regardless of how many blips one has as long as the viral loads remain below 1,000. That said, you don't indicate what the resistance tests showed and whether the regimen you are currently on is 100% active. It may require a medication adjustment if the viral load remains positive above 500 or if increases above 1,000.



Previous
CD count drop
Next
Hospital Release

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement